MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA EVITA V600; VENTILATORS, INTENSIVE CARE

DRÄGERWERK AG & CO. KGAA EVITA V600; VENTILATORS, INTENSIVE CARE
Catalog Number 8422300
Medical Device Problem Codes Failure to Deliver (2338); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/21/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
At this point in the investigation, there is no indication of a device malfunction; however, a use error related to the device cannot be ruled out.The affected evita v600 was successfully tested by the technician according to the manufacturer's specifications and a test run was performed without any deviations.The investigation is still ongoing; further results will be provided in a follow up-report.H3 other text: on-going.
 
Event or Problem Description
It was reported that the affected device was used in a volume-controlled ventilation mode during resuscitation of a patient.It was further reported that during this use, the device stopped ventilating with an overpressure error.As a result, the device was switched to manual ventilation.No blockage of the patient's airway was detected during manual ventilation.The patient passed away.It was further reported that the self-test and the breathing tube test of the device were successful.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The affected device was examined on site by the dräger service technician and the results of the device examination as well as the log file of the device were provided to the manufacturer for further analysis.Furthermore, during the investigation, the additional information was provided that the device was being used in the course of patient resuscitation when the event occurred.The resuscitation was not successful, although according to the attending physician, the ventilation was not causative for the patient's death.Based on the log file analysis, it could be confirmed that the device generated ventilation-related alarm messages such as "airway pressure low", "respiratory rate high", "tidal volume low" and "minute volume low" as specified.Ventilation parameters were repeatedly adjusted by the user and the alarm silence button was pressed several times.The alarm messages continued through the ventilation session until ventilation was terminated by switching to standby mode.During the ventilation session, the anti air shower function was activated by the user.As a result of detected disconnections, the flow was therefore reduced as specified and the alarm message "disconnection detected" was generated.We cannot confirm an interruption of ventilation as a result of a device malfunction.At 9:35 a.M.System time, ventilation was placed in standby mode by the user.At 10:17 a.M.System time, a device self-test was successfully performed and at 12:48 p.M.System time, the device was shut down.The "overpressure fault" mentioned in the event description could not be confirmed during the investigation.An alarm message with this text does not exist.Presumably, the alarm message "airway pressure low" issued by the device was meant here.There are no other pressure-related alarm messages in the log file for the relevant period.In the current event, the device reacted as specified and generated situation-related alarms as specified.Based on the evaluation of all the information provided, a device malfunction can be ruled out as the cause of the reported event; the alarm messages as generated correspond to an application problem.Finally, the affected device, evita v600, was successfully tested by the service technician according to the manufacturer's specifications; in addition, a test run was performed without any deviations.The results of the investigation did not reveal any new or additional risks which are not covered by the product risk management file.Based on the investigation results this case is not considered reportable anymore as the device did not cause or contribute to a death or serious injury and would not result in a serious injury in case of recurrence as there was no device malfunction.

Brand Name
EVITA V600
Common Device Name
VENTILATORS, INTENSIVE CARE
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key17404294
Report Number9611500-2023-00271
Device Sequence Number5923537
Product Code CBK
UDI-Device Identifier04048675548744
UDI-Public(01)04048675548744(11)200915(93)8422300-04
Combination Product (Y/N)N
PMA/510(K) Number
K222024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8422300
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2023
Supplement Date Received by Manufacturer08/25/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown